Share Facebook


08-09-2013, 06:12 PM   #1
sheryl8484
 
Join Date: Aug 2013
Location: San Bruno, California
Budesonide 3mg

Hello everyone. I am new to this site but I have a question. I was finally Diagnosed with Crohn's today. It is very bitter sweet because I am happy to finally have a diagnosis but angry that I have been sick for so long and no one believed me. (I am sure many of you are familiar with this). I'm going straight from work to the pharmacy to pick up a medication from the DR and I just want to know if any of you have taken this and if so what do you think about it? Its Budesonide 3mg but I will take 3 a day so 9mg all together. Does it work quick? what are the side effects? The DR would like me to take it until next Friday and then we will meet again to talk about a medication to keep things under control (I guess??) I really have no idea whats going on and Im nervous. My symptoms don't really match those a Crohn's Diagnosis but after many tests, Colonoscopy, barium swallow, capsule endoscopy and what I believe was a PROMETHEUS blood test, all tests point to Crohn's so here we are to begin treatment. Any advice or words of wisdom will be greatly appreciated.

Just a quick idea of some of my symptoms.

CONSTIPATION (that's the big one)
Pain all over my abdomen (feels like I swallowed razor blades)
Sometimes I wake up in the night and I feel like I swallowd poison.
Heart burn
sick to my stomach
Weak and exhausted
I don't lose weight.. I'm lucky if I can maintain weight because if anything im gaining weight.
of course I have Hemorrhoids from all the straining

Those are the main symptoms that I can think of but im off to the pharmacy now so I will check back later.

Thank you for taking the time to respond.

08-09-2013, 06:21 PM   #2
Tired
 
Join Date: Aug 2013
Location: Montreal, Quebec

My Support Groups:
Hi

You probably already know from googling that it's a steroid. Contrary to prednisone, it's not systemic, it's a first pass metabolism, which means that the liver gets rid of it in one pass leaving no active steroid in the blood. As so, it has much less side effects than prednisone but it is also less effective. Some here say that it is short term, but it is also indicated for maintenance so your doctor might let you on it for an inderterminated amount of time. Overal, it's a med with low side effects profile, personally I have no side effects on it.

BTW, I don't know why you say you're symptoms don't match the diagnosis, other than difficulty losing weight, the rest are a match.

Last edited by Tired; 08-10-2013 at 12:44 PM.
08-09-2013, 08:41 PM   #3
sheryl8484
 
Join Date: Aug 2013
Location: San Bruno, California
Thank you Tired.. I guess I thought my symptoms are opposite because my DR continues to say he is confused by my test results. Although he says they all point to Crohn's he said he was surprised because the "main" symptoms are Diarrhea and weightloss and I have constipation and weight gain. It's good to know that my symptoms aren't as far off as I thought.. Of course I have read a ton of things so far on Crohn's but the one thing I've learned is you can't believe every thing you read on the Internet..

Thank you again
08-09-2013, 08:42 PM   #4
sheryl8484
 
Join Date: Aug 2013
Location: San Bruno, California
Is this something you would suggest to take in the morning?
08-09-2013, 09:18 PM   #5
Tired
 
Join Date: Aug 2013
Location: Montreal, Quebec

My Support Groups:
Constipation is a common symptom, depending on where the inflammation is.

People usually recommend to take budesonide in the morning to follow the bodies natural cortisol pick.
08-10-2013, 04:44 AM   #6
lizbeth
Forum Monitor
 
lizbeth's Avatar
 
Join Date: Feb 2013
Location: bushmills, United Kingdom

My Support Groups:
Hello and a very warm welcome to the crohns forum . I'm sorry that you have received this diagnosis but I'm glad you found the forum, we are all here to help if we can and you can ask about anything.

You're right it is a bittersweet time, but thankfully now you have a diagnosis you will be able to begin the journey to remission. I had a 6 week course of entocort at a 9g daily intake, apart from making my blood sugars go crazy (I'm diabetic too) I don't remember experiencing any side effects. Your Dr may probably has prescribed them to reduce inflammation and they they do have less side effects than prednisone. It's good that you are seeing him so quickly.

I'm like you in that constipation is more of my problem although I still have multiple bms during the day and I'm overweight. In my ignorance I thought all crohnies were skinny and had diarrhoea, now I know better.

Good luck and hope you feel better soon, take care and please let us know how you get on.
__________________
Lizbeth
08-11-2013, 12:05 AM   #7
mere282
Senior Member
 
Join Date: Nov 2011
Location: st petersburg, Florida

My Support Groups:
I'm also a newbie. Just finishing a 18weeks
Of entcort. Started high worked done to 1 a day.
It took about 6weeks to really feel full
Effect for me. Good luck
08-12-2013, 09:08 PM   #8
alouise09
 
alouise09's Avatar
 
Join Date: Feb 2013
Location: Evansville, Indiana
Budesonide has actually worked pretty well for me! And for sure not as many side effects as prednisone. I consider prednisone the devil drug! I haven't had weight gain or bad acne on budesonide! I was on the capsules for about 6 months, but I recently went to Mayo clinic and they have a specially formulated form of Budesonide gel that helps release more of the medication. They also have a special capsule that isn't time released now that I just started.
I have had the longest period of no symptoms now that I have been on budesonide
08-13-2013, 09:13 AM   #9
Asbestosflaygon
 
Join Date: Jul 2013
Location: Fort McMurray, Alberta

My Support Groups:
I was diagnosed last year and have been on budesonide since. I moved to 6mg a day from 9mg in February and have been feeling ok since. I get bad acne and feel really tired all the time but otherwise not too bad, it has helped keep my crohn's symptoms under control. I eat like a machine now though. I like to take my capsules as soon as i wake up and generally have a small breakfast about 30 mins later. I find it works best if taken in the morning.. Good luck!
08-21-2013, 02:55 PM   #10
Sookie's Mom
 
Sookie's Mom's Avatar
 
Join Date: Apr 2013
Location: Safety Harbor, Florida

My Support Groups:
Sorry about your diagnosis but welcome to the forum! This is a great place to get info. I was diagnosed 30+ years ago and really wish I had a resource like this. I too am a person with alot of the same symptoms as you; we are not textbook cases. I am on 9mg Entocort currently with a flare; will go down to 6mg shortly due to headaches. For some reason after I start with 9mgs after a few days I start to get terrible headaches. I respond well on 6mg with no headaches so that's generally where I will land for a couple of months before tapering off. Good luck with it; it's WAY better than prednisone. Zero side effects in comparison. Keep us posted on how you're doing!
Reply

Thread Tools


All times are GMT -5. The time now is 05:23 AM.
Copyright 2006-2017 Crohnsforum.com